View/Download PDF
CROSSMARK LOGO Buy Reprints
PDF

Translate this page into:

Visual Treats in Dermatology
2021
:1;
30
doi:
10.25259/CSDM_35_2021

Nicolau syndrome

Department of Dermatology, Government Medical College and Hospital, Chandigarh, India
Corresponding author: Ankita Tuknayat, Department of Dermatology, Government Medical College and Hospital , Chandigarh, India. anku.tuknayat@gmail.com
Licence
This is an open-access article distributed under the terms of the Creative Commons Attribution-Non Commercial-Share Alike 4.0 License, which allows others to remix, tweak, and build upon the work non-commercially, as long as the author is credited and the new creations are licensed under the identical terms.

How to cite this article: Sriram S, Tuknayat A. Nicolau syndrome. CosmoDerma 2021;1:30.

A 55-year-old woman presented with a sudden onset, painful, large violaceous patch with sharp angulated margins and reticulate pattern over a the left side of the body which started 2 days after an intramuscular injection of diclofenac [Figure 1].

Figure 1:: A large violaceous patch with sharp angulated margins and reticulate pattern spreading over the left side of the body including the chest, trunk, abdomen, and thigh.

Nicolau syndrome is a rare cutaneous drug reaction which occurs at the site of an intramuscular drug injection. The patient experiences severe pain around the injection site immediately after injection which is then rapidly followed by erythema, a livedoid reticular patch, or a hemorrhagic patch. The suggested pathogenesis was that it occurs due to accidental intra-arterial injection which causes direct embolism of the drug. Other suggested pathogenesis includes crystallization of aqueous drugs in vessels and arteriovenous shunt development or ischemia following a para-arterial injection.[1]

Declaration of patient consent

Patient’s consent not required as patients identity is not disclosed or compromised.

Financial support and sponsorship

Nil.

Conflicts of interest

There are no conflicts of interest.

References

  1. , , . Nicolau syndrome following diclofenac administration. Br J Dermatol. 2004;150:385-7.
    [CrossRef] [Google Scholar]

Fulltext Views
281

PDF downloads
35
View/Download PDF
Download Citations
BibTeX
RIS
Show Sections